MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Decompensation (1790); Keratitis (1944); Visual Impairment (2138)
Date of Event 03/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A health care professional reported that following intraocular lens (iol) implant procedure, the patient received visual acuity of 0.2 without correction.With a cylinder correction of 2.0 d, the patient receives visual acuity of 0.7.The surgeon claims that the calculations were made correctly, the lens was positioned precisely in the capsule of the posterior sac, has no tilt.Therefore, in his opinion, the obtained result was associated with the lens.Additional information requested, received and stated the patient continued to complain of low visual acuity.Initial uncorrected visual acuity was 0.2, improving to 0.7 with cylinder correction of +2.0 d.On (b)(6) 2025, the same lens was implanted in the patient¿s right eye.Around this time, the patient reported dissatisfaction with the vision in the left eye.Examination revealed a moderate, decompensated condition of the anterior corneal epithelium, which was treated with tear substitutes.Follow-up assessments on (b)(6) 2025, showed resolution of the corneal condition and improved visual acuity (corrected to 7 lines).However, non-corneal astigmatism was noted.
 
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received and stated the patient was not satisfied with the quality of vision.The surgeon decided to explant and implant new lens, yet no surgery has been performed, the date has not yet been set.Additional information received and stated the lens was exchanged with another model company lens.The next day, the patient received a high visual acuity of 0.8, and was satisfied with her vision, she was discharged from the hospital.
 
Additional Manufacturer Narrative
Additional information provided in b.2., b.3., b.5., b.6., d.5., d.6.B., h.3., h.6.And h.11.The product was not returned for analysis.Only photo was returned.Photo review: lens biometry data and a slit lamp image of an intraocular lens (iol) were provided for a report of postoperative astigmatism where it was conveyed that, ¿the calculations were made correctly, the lens was positioned precisely in the capsule of the posterior sac, has no tilt.¿ the slit lamp image shows the iol positioned relative to the dilated eye, and the biometry data indicate the lens was chosen based on the srk/t formula.Based on this information, a definitive cause for the reported issue cannot be determined.Clinical outcomes are complex and multifactorial.Clinical decisions are tailored to the individual patient and technology applied, where various pre-, intra-, and post-operative factors influence refractive outcomes after cataract surgery.This includes the lens calculation formula applied, where newer methods incorporate additional factors, including more direct application of posterior corneal astigmatism.This may impact lens recommendations, especially in the presence of against-the-rule astigmatism as reported for toric lens considerations.Clinical factors discussions can occur with a company surgical representative.The most probable root cause could be calculation issue.Based on the cas (clinical applications services & support) assessment, the patient most likely required a toric iol to adequately correct the total corneal astigmatism.The iol was later replaced from company non-toric 19.5 d iol with a company toric 19.5 d and the patient was satisfied with her vision.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Correction information provided in b.5.And h.6.B.5.- other medically significant has been removed.H.6.- fda patient code should have been e0829.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22052500
Report Number9612169-2025-01081
Device Sequence Number7837775
Product Code MFK
UDI-Device Identifier00380652408110
UDI-Public(01)00380652408110(17)261011(11)221013(10)25512935
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.195
Device Lot Number25512935
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2025
Supplement Date Received by Manufacturer06/03/2025
03/30/2026
Initial Report FDA Received Date05/20/2025
Supplement Report FDA Received Date06/24/2025
04/22/2026
Date Device Manufactured10/13/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexFemale